4 doctors weighed in:

Is there any knowledge of nearly passing out when standing up rapidly as a side affect of zyprexa (olanzapine)?

4 doctors weighed in
Dr. Mark Reynolds
Psychiatry
3 doctors agree

In brief: Orthostasis

Zyprexa (olanzapine) can block alpha- adrenergic receptors which can cause orthostatic hypotension if you stand up too quick.
Often this will diminish with time. It can be helped by making sure you drink enough fluids, sit up and stand up slowly and consider if you are taking other medications that can also cause this. Talk to your doc if it persists or is severe.

In brief: Orthostasis

Zyprexa (olanzapine) can block alpha- adrenergic receptors which can cause orthostatic hypotension if you stand up too quick.
Often this will diminish with time. It can be helped by making sure you drink enough fluids, sit up and stand up slowly and consider if you are taking other medications that can also cause this. Talk to your doc if it persists or is severe.
Dr. Mark Reynolds
Dr. Mark Reynolds
Thank
Dr. Alan Ali
Psychiatry

In brief: Zyprexa (olanzapine)

Yes, due to postural drop in blood pressure.

In brief: Zyprexa (olanzapine)

Yes, due to postural drop in blood pressure.
Dr. Alan Ali
Dr. Alan Ali
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors